Arizona, 2011Wildfire in Arizona, June 19 to 30, 2011
June 19 to 30, 2011 · NWS FGZ · 1 event in 1 county or zone
The Willow Fire was human caused and burned about 213 acres with 292 people assigned to the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Willow Fire was human caused and burned about 213 acres with 292 people assigned to the fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 19, 9:20 AM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 19, 9:20 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST SUN JUN 19 2011
.SYNOPSIS...EXPECT ANOTHER WINDY AFTERNOON ACROSS THE REGION TODAY
BEFORE CONDITIONS IMPROVE FOR THE REMAINDER OF THE WEEK. WEATHER
WILL BE MOSTLY DRY WITH THE EXCEPTION OF A CHANCE OF THUNDERSTORMS
NEAR THE UTAH BORDER AND NORTHEAST ARIZONA. FAIR AND WARMER WEATHER
WITH LIGHTER WINDS ARE EXPECTED STARTING MONDAY AS HIGH PRESSURE
RETURNS TO THE DESERT SOUTHWEST.
&&
DISCUSSION...A FEW UPDATES THIS MORNING. SHORT WAVE LIFTING ACROSS
UTAH FORECAST TO DIP JUST FAR ENOUGH SOUTH TO SHIFT FRONTAL BAND
INTO FAR NORTHERN ARIZONA THROUGH THIS EVENING. MAINLY ADJUSTED
GRIDS TO ACCOUNT FOR INCREASED PRECIPITATION/CLOUD COVER ACROSS OUR
FAR NORTHERN ZONES WHERE INCREASED SHOWER AND THUNDERSTORM CHANCES
ARE ANTICIPATED. MOISTURE IS LIMITED AND BOUNDARY LAYER REMAINS
QUITE DRY...SO ANY ACTIVITY WILL BE HIGH BASED WITH LITTLE
RAINFALL. OTHERWISE FORECAST LOOKS ON TRACK WITH INCREASING WINDS
EXPECTED BY LATE MORNING.
&&
.PREVIOUS DISCUSSION /FROM 230 AM MST/ ...AN UNUSUALLY STRONG (FOR
MID-JUNE) LOW PRESSURE SYSTEM WILL MOVE ACROSS THE WESTERN STATES
TODAY BRINGING STRONG WINDS TO MOST OF NORTHERN ARIZONA. PRESSURE
GRADIENTS WILL STRENGTHEN THROUGH THE DAY AS THE AXIS OF LOW
PRESSURE APPROACHES...ESPECIALLY FROM ABOUT FLAGSTAFF EASTWARD. AS A
RESULT...FROM ABOUT FLAGSTAFF EASTWARD...THERE IS THE POTENTIAL FOR
AFTERNOON WIND GUSTS REACHING AROUND 50 MPH. IN GENERAL...SUSTAINED
WINDS WILL BE FROM THE SOUTHWEST AT 20 TO 35 MPH FOR MUCH OF THE
DAY. THERE WILL BE JUST ENOUGH MOISTURE FOR AN ISOLATED SHOWER OR
TWO ALONG THE UTAH BORDER DURING THE DAY AS THE COOLEST AIR ALOFT
SWINGS ACROSS THE AREA. ELSEWHERE...IT SHOULD REMAIN DRY.
STARTING MONDAY...IMPROVING WEATHER CONDITIONS ARE ANTICIPATED FOR
THE DURATION OF THE COMING WEEK AS HIGH PRESSURE RETURNS TO THE
DESERT SOUTHWEST. NORTHERN ARIZONA WILL LIKELY SEE THE WARMEST
DAYTIME TEMPERATURES OBSERVED SO FAR THIS SEASON BY WEDNESDAY AND
THURSDAY AS WARM AIR BUILDS ALOFT. IT WILL FEEL LIKE SUMMER THIS
WEEK WITH WINDS REMAINING ON THE LIGHT SIDE.
BEYOND FRIDAY...SOME VARIANCE IN MODEL SOLUTIONS REMAIN WITH THE GFS
DEVELOPING A BROAD SOUTHWESTERLY FLOW ACROSS THE WESTERN UNITED
STATES...WHILE THE ECMWF MAINTAINS THE INFLUENCE OF HIGH PRESSURE
ACROSS THE SOUTHWEST. REGARDLESS...IT LOOKS DRY AND WARM WITH BREEZY
CONDITIONS POSSIBLE BY NEXT WEEKEND.
&&
.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR
THE NEXT 24 HOURS OVER MOST OF THE FORECAST AREA...WITH WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE UTAH BORDER THIS
AFTERNOON. SOUTHWEST WINDS AT 20-30 KTS GUSTING 30-50 KTS ARE
EXPECTED TO DIMINISH AFTER 03Z MON. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL CROSS THE GREAT BASIN
TODAY PRODUCING STRONG SOUTHWEST WINDS OVER THE NORTHLAND. TODAYS
RED FLAG WARNING HAS BEEN EXPANDED TO NOW COVER ALL OF NORTHERN
ARIZONA WITH WIDESPREAD WIND GUSTS FROM 40 TO 50 MPH...AND MANY
AREAS SUSTAINED AT 20-30 MPH. 20 FOOT WINDS DECREASE AFTER SUNSET
AND SHIFT TO THE WEST NORTHWEST OVERNIGHT BEHIND A WEAK FRONT. THIS
SYSTEM WILL BRING A CHANCE OF DRY THUNDERSTORMS THIS AFTERNOON TO
AREAS NORTH OF A LINE FROM SELIGMAN TO WINDOW ROCK.
EXPECT MUCH SLOWER WIND SPEEDS MONDAY THROUGH WEDNESDAY. MAX
TEMPERATURES WILL WARM TO BE 3 TO 5 DEGREES ABOVE NORMAL BY
WEDNESDAY. DEEP SOUTHWESTERLY FLOW ALOFT SHOULD RETURN THURSDAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT TODAY 11 AM TO 8 PM MST FOR FIRE ZONES
AZZ104>118-137>140.
WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TODAY FOR STRONG
WINDS IN ZONES AZZ011>018-039>040.
&&
PUBLIC.....................OUTLER / MCCOLLUM
AVIATION/FIRE WX...........KLIMOWSKI / 41
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 19, 3:13 AM MST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
313 AM MST SUN JUN 19 2011
AZZ004>018-037>040-200230-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
313 AM MST SUN JUN 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHWEST WINDS WILL DEVELOP TODAY. A RED FLAG WARNING IS
IN EFFECT FOR MUCH OF THE NORTHLAND...SEE PRODUCT PHXRFWFGZ FOR
DETAILS. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR MUCH OF
THE AREA TODAY AS WIND GUSTS OF 40 TO 50 MPH ARE ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
FOR MONDAY AND THE COMING WEEK...NO HAZARDOUS WEATHER IS EXPECTED.
Wildfire, Eastern Mogollon Rim
- When
- June 19, 1:30 PM MST to June 30, 12:00 AM MST
- Where
- Eastern Mogollon Rim forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
The Willow Fire was human caused on June 19th approximately 13 miles northwest of Forest Lakes, AZ. The fire was turned back to the local district at 600 PM on June 23rd. Full containment was achieved by the end of June. Crews still patrolled the fire into mid July.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, June 19 to 20, 20111 death · $5.3 million · 65 kt wind · 46 events
- Hail and Damaging Winds in Nebraska, June 19 to 20, 2011$8.1 million · 2.75 in hail · 33 events
- Hail and Damaging Winds in Colorado, June 19, 2011$21 million · 2 in hail · 10 events
- Heat in Oklahoma, June 19, 20111 death · 1 event
- Tornadoes and Damaging Winds in Kentucky, June 19, 2011$55,000 · EF2 · 11 events
- Tornado and Damaging Winds in Illinois, June 19, 20111 injured · $1.0 million · EF1 · 10 events
- Tornado and Hail in Iowa, June 19 to 20, 2011$760,000 · EF1 · 21 events
- Flash Flooding and Hail in Nebraska, June 19 to 20, 2011$139,000 · 2.75 in hail · 59 events
- Flash Flooding and Flooding in Ohio, June 19 to 20, 2011$1.5 million · 0.75 in hail · 7 events
- Wildfire in Texas, June 19 to 21, 2011$500,000 · 1 event
- Flash Flood and Flooding in Pennsylvania, June 19 to 20, 2011$270,000 · 6 events
- Damaging Winds and Lightning Strike in North Carolina, June 19, 2011$200,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318293.